New Mexico, 2013Hail and Damaging Winds in New Mexico, May 25, 2013
May 25, 2013 · NWS ABQ · 8 events in 3 counties and zones
A sharp dryline over the east central and southeast plains of New Mexico, coupled with deep moisture and instability, provided the focus for scattered strong to severe thunderstorms. Large hail was the main impact from these severe thunderstorms within the area from southwest Chaves County northeast across Roosevelt and Curry counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sharp dryline over the east central and southeast plains of New Mexico, coupled with deep moisture and instability, provided the focus for scattered strong to severe thunderstorms. Large hail was the main impact from these severe thunderstorms within the area from southwest Chaves County northeast across Roosevelt and Curry counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 25, 2:11 PM MST, 1 hour 26 minutes earlier.
Area forecast discussion, May 25, 2:11 PM MST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SAT MAY 25 2013
...EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS NEXT 7 DAYS...
.DISCUSSION...
A LONG WAVE TROUGH WILL LINGER OVER THE NW US UNTIL TUESDAY WHEN
IT WILL DEEPEN AND SHIFT EASTWARD OVER THE ROCKY MOUNTAIN STATES.
THIS WILL KEEP NM UNDER SW FLOW ALOFT...WHICH WILL GRADUALLY
STRENGTHEN AND VEER A LITTLE MORE WESTERLY EACH DAY THROUGH
MONDAY. THE DRY LINE IS FAR ENOUGH WEST TODAY FOR SCATTERED
THUNDERSTORMS TO CROSS THE EAST CENTRAL AND SE PLAINS THIS
EVENING. HOWEVER...THE STRONGER WESTERLY COMPONENT OF THE FLOW
SUNDAY SHOULD RELEGATE DRY LINE THUNDERSTORMS WITHIN ABOUT ONE
COUNTY OF THE TX BORDER. THE DRY LINE MAY ONLY MAKE IT AS FAR WEST
AS CLOVIS AND PORTALES ON MONDAY. A SURFACE LEE TROUGH WILL
STRENGTHEN ENOUGH SUNDAY FOR SOUTHWEST WINDS TO GUST AROUND 40 MPH
FROM EASTERN SOCORRO TO UNION COUNTIES. OTHERWISE WIDESPREAD
COVERAGE OF BREEZY CONDITIONS IS EXPECTED SUNDAY...AND THESE WINDS
WILL COUPLE WITH VERY DRY AIR FOR FIRE WEATHER CONCERNS IN CENTRAL
AND EASTERN AREAS. FIRE WEATHER CONCERNS MAY PERSIST ACROSS EASTERN
AREAS MONDAY AS BREEZY CONDITIONS LINGER. HIGH TEMPERATURES
THROUGH MONDAY WILL GENERALLY VARY FROM A FEW TO 14 DEGREES ABOVE
NORMAL...EXCEPT FOR SOME SLIGHT COOLING ACROSS THE NORTHWEST
MONDAY.
TUESDAY AND WEDNESDAY...A DEEPER SHORTWAVE TROUGH WILL ROTATE
THROUGH THE LONG WAVE PATTERN AND CLIP NORTHERN NM AS IT CROSSES
THE CENTRAL ROCKIES. THIS WILL KEEP WINDS ALOFT STRONG OVER
NM WITH CONTINUED FIRE WEATHER CONCERNS ACROSS SOUTHERN AND
EASTERN AREAS. IT MAY ALSO BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE NW HALF OF THE FORECAST AREA. THE UPPER
TROUGH COULD BE DEEP ENOUGH TO DRAW THE DRY LINE DEEPER INTO THE
EASTERN PLAINS TUESDAY AND POSSIBLY WEDNESDAY. HOWEVER...THERE IS
SOME MODEL DISAGREEMENT ON THIS SINCE THE WESTERLY COMPONENT OF
THE FLOW THROUGH A SURFACE LEE TROUGH COULD BE STRONG ENOUGH TO
SHIFT THE DRY LINE EAST OF NEW MEXICO...ESPECIALLY WEDNESDAY.
TEMPERATURES ARE FORECAST TO TREND DOWNWARD TUEADAY AND ESPECIALLY
WEDNESDAY AS THE UPPER LEVEL TROUGH CROSSES. HIGHS WEDNESDAY WILL
VARY FROM AROUND NORMAL IN THE EAST TO AS MUCH AS 12 DEGREES BELOW
NORMAL IN THE WEST.
DURING THE LATTER HALF OF THE COMING WORK WEEK...THE GFS AND ECMWF
ARE IN GOOD AGREEMENT THAT A BROAD UPPER LEVEL LOW PRESSURE SYSTEM
WILL PASS SLOWLY EASTWARD ACROSS THE NORTHERN AND CENTRAL ROCKIES.
THIS SHOULD STEER THE POLAR JET STREAM FROM WEST TO EAST OVER
NORTHERN AND CENTRAL NEW MEXICO AND KEEP OUR WINDS BREEZY TO
WINDY WITH CONTINUED FIRE WEATHER CONCERNS. IT SHOULD ALSO KEEP
TEMPERATURES NEAR TO BELOW NORMAL. THERE IS A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY IN CASE THE UPPER
LOW CAN FUNNEL MOISTURE FAR ENOUGH SOUTH TO SPARK A FEW CELLS.
44
&&
.FIRE WEATHER...
AS WAS THE CASE FRIDAY...DRYLINE STORMS ARE FIRING OVER THE
EASTERN PLAINS AND THESE WILL CONSOLIDATE INTO THE LATE AFTERNOON
AND EARLY EVENING WITH THE BEST SHOT FOR WETTING RAINS OVER THE
EAST CENTRAL AND SE PLAINS. FARTHER WEST PARCHED AND BREEZY
CONDITIONS LEADING TO ISOLATED MARGINAL CRITICAL CONDITIONS AGAIN
TODAY. RECOVERIES TONIGHT WILL TREND EVEN LOWER FOR A MORE
WIDESPREAD AREA WITH LOTS OF POOR VALUES ALONG AND WEST OF THE
CENTRAL MT CHAIN. A DEEPENING SURFACE LOW OVER SE COLORADO SUNDAY
WILL FORCE THESE POOR RECOVERIES INTO A 6 TO 10 HOUR DURATION OF
SINGLE DIGIT RH VALUES FOR THE RIO GRANDE VALLEY AND SURROUNDING
HIGH TERRAIN WITH BREEZY CONDITIONS. HAVE UPGRADED FIRE WX WATCH
TO RED FLAG FOR MOST OF WATCH...EXCEPT THE NORTHERN MTS WHERE
CONFIDENCE ON STRENGTH OF WINDS IS NOT HIGH ENOUGH YET.
MONDAY AND TUESDAY WILL BE REPEATS OF SUNDAY WITH MORE WIDESPREAD
HOT...DRY...BREEZY...UNSTABLE CONDITIONS FOR CENTRAL AND EASTERN NM.
HAVE INCLUDED A WATCH AS WELL FOR MONDAY ACROSS THE EAST WHERE WINDS
WILL BE THE STRONGEST AS THE SURFACE LOW DEEPENS EVEN FURTHER. IT
LOOKS MOST LIKELY THAT TUESDAY WILL BE THE PEAK CRITICAL DAY WITH
WIDESPREAD POTENTIAL. RH RECOVERIES THROUGH THIS PERIOD WILL BE JUST
DOWNRIGHT POOR FOR ALMOST ALL AREAS...WHICH LEADS INTO SIGNIFICANT
DURATION OF SINGLE DIGIT RH BOTH MONDAY AND TUESDAY. HAINES VALUES
ARE 6 ACROSS THE BOARD AND TEMPS ARE ABOVE NORMAL...ESPECIALLY AT
NIGHT FOR THE EAST.
WEDNESDAY IS TRENDING MORE DRY AS MEDIUM RANGE GUIDANCE IS COMING
INTO BETTER AGREEMENT THE UPPER WAVE WILL TAKE SHAPE ACROSS THE
NORTHERN ROCKIES. WHILE THE POTENTIAL FOR A PACIFIC FRONT AND COOLER
TEMPERATURES IS STILL A GOOD BET WEDNESDAY...WINDS AND VERY DRY
CONDITIONS WILL CONTINUE FOR MOST AREAS WITH THE EXCEPTIO OF THE
FAR NORTHERN HIGH TERRAIN. THERE WILL AT LEAST BE A BREAK WITH MAX
RH RECOVERIES WEDNESDAY AND THURSDAY MORNINGS...BUT MIN VALUES ARE
STILL FORECAST IN THE 10S AND 20S.
THURSDAY AND FRIDAY LOOK BREEZY TO WINDY AGAIN AS A POTENT DRY SLOT
EJECTS EAST ACROSS NM IN THE BASE OF THE STATIONARY UPPER TROUGH IN
THE NORTHERN ROCKIES. COORDINATION WITH SPC INDICATES A 6 DAY PERIOD
OF CRITICAL CONDITIONS POSSIBLE FOR THE REGION...WHICH MAY ACTUALLY
BE MORE LIKE 7 TO 9 DAYS IN REALITY. INTERESTINGLY MODELS THEN FORCE
A POTENT MOIST BACK DOOR INTO THE EASTERN PLAINS MONDAY WEEK AFTER
NEXT WHILE THE SUMMER HIGH BUILDS OVER THE STATE. THIS PROGS A
MONSOON TYPE PATTERN FOR THE REGION INTO THE EXTENDED.
GUYER
&&
.AVIATION...
18Z TAF CYCLE
CENTRAL AND WESTERN NM WILL REMAIN DRY AND BREEZY WITH VFR WHILE
THE EAST HAS THE GREATEST POTENTIAL AGAIN FOR SOME STRONG TO LCL
SEVERE STORMS BY MID TO LATE DAY. ENSEMBLE OF HI RES MODELS AND
SPC INDICATE PROBABILITY FOR THE MOST SIGNIFICANT STORMS WILL BE
ALONG AND EAST OF A LINE FROM KTCC TO KROW...WHERE STRONG WIND
GUSTS...BLDU...AND HAIL ARE POSSIBLE. CONFIDENCE IS HIGH ENOUGH
FOR TEMPO INCLUSION AT BOTH KTCC AND KROW FOR THE 22Z-01Z PERIOD.
VERTICAL MOISTURE PROFILES DO NOT INDICATE AS MUCH POTENTIAL FOR
LOW CLOUDS TO DEVELOP OVER THE EASTERN PLAINS TONIGHT AS DRIER AIR
FILTERS IN FROM THE WEST BEHIND THE DEPARTING PRECIPITATION SO
HAVE NOT INCLUDED ANY MENTION IN TAF. GUYER
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 46 84 46 81 / 0 0 0 0
DULCE........................... 36 77 34 76 / 0 0 0 0
CUBA............................ 41 82 39 79 / 0 0 0 0
GALLUP.......................... 39 81 38 77 / 0 0 0 0
EL MORRO........................ 34 77 33 74 / 0 0 0 0
GRANTS.......................... 42 83 41 80 / 0 0 0 0
QUEMADO......................... 44 81 44 80 / 0 0 0 0
GLENWOOD........................ 41 84 40 85 / 0 0 0 0
CHAMA........................... 40 72 39 71 / 0 0 0 0
LOS ALAMOS...................... 54 80 52 76 / 0 0 0 0
PECOS........................... 51 78 49 76 / 5 0 0 0
CERRO/QUESTA.................... 44 78 41 77 / 5 0 0 0
RED RIVER....................... 43 67 41 65 / 5 0 0 0
ANGEL FIRE...................... 31 72 30 70 / 5 0 0 0
TAOS............................ 43 80 39 80 / 5 0 0 0
MORA............................ 48 78 46 77 / 5 0 0 0
ESPANOLA........................ 49 85 46 83 / 5 0 0 0
SANTA FE........................ 51 79 50 76 / 5 0 0 0
SANTA FE AIRPORT................ 51 86 48 83 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 62 87 60 84 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 58 88 57 86 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 59 90 57 87 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 55 92 54 89 / 0 0 0 0
LOS LUNAS....................... 56 91 54 89 / 0 0 0 0
RIO RANCHO...................... 55 91 53 88 / 0 0 0 0
SOCORRO......................... 58 96 55 95 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 52 84 49 81 / 0 0 0 0
TIJERAS......................... 54 86 51 82 / 0 0 0 0
MORIARTY/ESTANCIA............... 52 83 50 80 / 5 0 0 0
CLINES CORNERS.................. 51 84 48 81 / 5 0 0 0
GRAN QUIVIRA.................... 53 85 51 82 / 5 0 0 0
CARRIZOZO....................... 55 88 54 86 / 5 0 0 0
RUIDOSO......................... 53 80 53 79 / 5 0 0 0
CAPULIN......................... 51 80 52 80 / 10 5 5 5
RATON........................... 48 85 46 83 / 10 5 0 0
SPRINGER........................ 47 84 45 82 / 10 0 0 0
LAS VEGAS....................... 50 81 49 80 / 10 0 0 0
CLAYTON......................... 58 91 56 89 / 20 10 5 0
ROY............................. 52 85 51 85 / 20 5 5 0
CONCHAS......................... 57 90 56 89 / 20 5 5 0
SANTA ROSA...................... 59 90 59 89 / 10 5 0 0
TUCUMCARI....................... 64 98 62 96 / 20 5 5 5
CLOVIS.......................... 59 94 59 91 / 30 10 10 5
PORTALES........................ 63 95 61 93 / 30 10 10 5
FORT SUMNER..................... 61 94 59 93 / 20 5 5 5
ROSWELL......................... 63 99 61 98 / 10 5 5 5
PICACHO......................... 58 92 58 91 / 10 5 5 0
ELK............................. 55 86 57 86 / 10 5 5 0
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103-104-106>108.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-108.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ102.
&&
44
Hazardous weather outlook, May 25, 4:20 AM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 AM MDT SAT MAY 25 2013
NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
520 AM MDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS
DEVELOPING OVER THE EASTERN PLAINS MAY BECOME STRONG TO SEVERE THIS
AFTERNOON...WITH LARGE HAIL AND STRONG WINDS POSSIBLE WITH THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
33
In the hours before
Special weather statement, May 25, 1:03 PM MST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT SAT MAY 25 2013
NMZ538>540-252045-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
203 PM MDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND WESTERN
CHAVES COUNTIES THROUGH 245 PM MDT...
AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PICACHO...OR ABOUT 33 MILES
EAST OF RUIDOSO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...RURAL AREAS SOUTH OF HIGHWAY
70 BUT COULD IMPACT HIGHWAY 70 EAST OF PICACHO.
&&
LAT...LON 3346 10486 3313 10479 3308 10515 3333 10522
TIME...MOT...LOC 2001Z 237DEG 25KT 3323 10510
50
Special weather statement, May 25, 1:40 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT MAY 25 2013
NMZ533-537-252130-
DE BACA COUNTY-GUADALUPE COUNTY-
240 PM MDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND NORTHERN DE
BACA COUNTIES THROUGH 330 PM MDT...
AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF PUERTO DE LUNA...OR ABOUT 19
MILES SOUTH OF SANTA ROSA...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
GUADALUPE AND NORTHERN DE BACA COUNTIES...ESPECIALLY SOUTHWEST OF
PUERTA DE LUNA AND NORTHWEST OF SUMNER LAKE.
&&
LAT...LON 3488 10451 3462 10433 3458 10471 3472 10478
TIME...MOT...LOC 2039Z 243DEG 16KT 3468 10467
50
Special weather statement, May 25, 3:17 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT SAT MAY 25 2013
NMZ536-538-252245-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
417 PM MDT SAT MAY 25 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHAVES AND SOUTHERN
ROOSEVELT COUNTIES THROUGH 445 PM MDT...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTH OF CAPROCK...OR ABOUT 46 MILES
SOUTHWEST OF PORTALES...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN CHAVES COUNTY.
&&
LAT...LON 3356 10371 3343 10371 3341 10371 3341 10372
3358 10383 3373 10373 3357 10352 3356 10353
TIME...MOT...LOC 2217Z 323DEG 17KT 3358 10372
50Thunderstorm Wind, Chaves
- When
- May 25, 3:37 PM MST to 3:47 PM MST
- Where
- Chaves County, 4.87 mi N of Acme
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 33.650, -104.320
Combination of possible virga and outflow from severe thunderstorm farther south of the area at Eight Mile Draw RAWS.
Hail, Roosevelt
- When
- May 25, 4:15 PM MST to 4:20 PM MST
- Where
- Roosevelt County, 1.72 mi E of Portales Arpt
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 34.150, -103.380
Dime to nickel size hail reported near Portales airport.
Hail, Roosevelt
- When
- May 25, 4:15 PM MST to 4:25 PM MST
- Where
- Roosevelt County, 3.98 mi SW of Floyd
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.180, -103.630
Nickel size hail reported near Floyd.
Hail, Roosevelt
- When
- May 25, 4:20 PM MST to 4:30 PM MST
- Where
- Roosevelt County, 2.39 mi WSW of Portales
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.170, -103.370
Pea size hail with a few golf ball sized hail reported near Portales.
Hail, Roosevelt
- When
- May 25, 4:24 PM MST to 4:29 PM MST
- Where
- Roosevelt County, 1.71 mi W of Portales
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.180, -103.360
Quarter to half dollar size with heavy rain reported in Portales.
Hail, Curry
- When
- May 25, 4:56 PM MST to 5:01 PM MST
- Where
- Curry County, 4.84 mi N of Pleasant Hill
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.590, -103.070
Mixture of dime and nickel size hail 5 miles north of Pleasant Hill.
Hail, Curry
- When
- May 25, 4:59 PM MST to 5:04 PM MST
- Where
- Curry County, 9.16 mi NW of Pleasant Hill
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -103.160
Golf ball sized hail with heavy rain reported 9 miles northwest of Pleasant Hill.
Thunderstorm Wind, Curry
- When
- May 25, 4:59 PM MST to 5:03 PM MST
- Where
- Curry County, 9.16 mi NW of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.630, -103.160
Spotter reported 60mph peak wind gust 9 miles northwest of Pleasant Hill.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, May 25 to 26, 2013$1.4 million · 1 in hail · 41 events
- Hail and Damaging Winds in New Mexico, May 25, 2013$802,000 · 52 kt wind · 7 events
- Tornado and Flash Flooding in Texas, May 25, 2013$620,000 · EF0 · 12 events
- Hail in Nebraska, May 25, 2013$800,000 · 2.75 in hail · 3 events
- Flash Flood and Hail in North Dakota, May 25, 2013$310,000 · 2.75 in hail · 17 events
- Hail and Damaging Wind in South Dakota, May 25, 2013$350,000 · 2 in hail · 6 events
- Hail in South Dakota, May 25, 2013$95,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in South Dakota, May 25 to 26, 2013$30,000 · 1.75 in hail · 9 events
- Hail in South Dakota, May 25, 2013$25,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 25, 2013$20,000 · 2.75 in hail · 7 events
- Hail in Nebraska, May 25 to 26, 20133 in hail · 20 events
- Flash Flooding and Heavy Rain in Iowa, May 25, 2013$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442417, 442411, 442412, 442413, 442414, 442416, 442415, 442418.